Includes Expert Content
Effexor XR Withdrawal and Joint Aches
avatar
LookingForInsight posted:
Has anyone experienced joint aches when tapering off Effexor XR? In June 2012 my dose was 150 mg. I reduced by 37.5 mg every two months (112.5 mg for 2 months, 75 mg for 2 months, 37.5 mg for two months) until down to 0 mg in late December 2012. My joint aches started around the time I weaned to 75 mg and have persisted to this day (for 4 months) when I reduced to 0 mg and then back to 19 mg. (I found that for other reasons (lightheadedness, head "fog" and feeling weepy sometimes), going from 37.5 mg to 0 mg was troublesome. I now am on about 19 mg and have resolved the latter symptoms but the joint aches continue.) Not sure if the joint aches are due to the Effexor but I've eliminated some other causes through tests ordered by my family doctor. Can anyone provide their insight or experiences?
Reply
 
avatar
Patricia Farrell, PhD responded:
The med may be causing some of this because remember it is affecting your nerves and they pull on tendons and muscles that can lead to pain. Take a look at the side effects of this med on an internet site and I think you'll see. There are many people here who have posted about this one med and you might read some of their posts.